# SDR 96ZZZX5638

- Difficulty date: October 8, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N111HP
- Make and model: Cessna 172RG
- Aircraft serial: 172RG1153
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Dimming Assy
- Part number: 05701661
- Condition: Overheated
- Location: Panel Light
- Part time: 5,583 hours
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

SMOKE IN COCKPIT DURING FLIGHT.  OVERHEATED TRANSISTORIZED DIMMING ASSY LIKELY CAUSED BY ADDED ELECTRICAL LOAD DUE TO RECENTLY ADDED RADIO EQUIPMENT.  SUBMITTER STATED AN EVALUATION NEEDED OF CURRENT DRAW ON SUBJECT SYSTEM.  THAT DETERMINATION HAS NOT YET BEEN MADE ON THIS AIRCRAFT.  THIS AIRCRAFT DELIVERED NEW IN 1984 WITHOUT RADIO.  THE AVIONICS AND RADIO GEAR HAVE BEEN ADDED TO OVER THE YEARS WITHOUT BENEFIT OF ENGINEERING REQUIREMENTS OF SUBJECT CIRCUIT.
